Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes low appetite during viral illness?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 7135 Questions
Question
My son, aged 20 months suffered from viral fever twice in a single month. We had given him Combiflam suspension during fever. But he is not taking enough food now and often cries during feeding time. He is on regular diet and NAN 3. His activity is all right and playing all the time normally. My paediatrician had prescribed Neogadine Mikros 5ml twice daily and Gutclear 10 ml twice daily after food. Pls suggest what to do?
Posted Wed, 13 Aug 2014 in Child Health
 
 
Answered by Dr. Sumanth Amperayani 48 minutes later
Brief Answer:
looks like viral illness

Detailed Answer:
Hi...Thank you for consulting in Health Care magic.

Usually kids feed less during viral illness and the recovery period. Do not force feed as it will culminate in vomiting becoming a habit. If the kid's weight is appropriate and activity is normal, do not worry about quantity of food consumed. Usually rather than fever, what is more important is the activity of the child, in between 2 fever episodes on the same day. If the kid is active and playing around when there is no fever, it is probably viral illness and it doesn't require antibiotics at all. Once viral fever comes it will there for 4-7 days. So do not worry about duration if the kid is active.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by
 
Follow-up: What causes low appetite during viral illness? 6 hours later
His activity is normal and he is playing with his daily usual toys. He recuperated from viral illness 10 days back but now he is not taking enough food and I think he developed a phobia towards food. He is 20 months old and his weight reduces from 11.80 kgs to 11.29 kgs in one month. Is his weight normal?? He is taking Neogadine Mikros syrup 5 ml twice daily after food and Gutclear syrup twice daily from today as he suffers from constipation also. Is the medication allright or do they have any sideeffect?? he has history of severe cold & coughs in the past and his Serum IgE levels was more, around 92. Pls suggest.
 
 
Answered by Dr. Sumanth Amperayani 9 hours later
Brief Answer:
This is normal for kids of this age

Detailed Answer:
Hi. Thanks for your trust in me.

Coming to your queries -
1. 20 months kid with 11.29 kg is perfect, do not worry.
2. Neogadine Mikros is a multivitamin supplement, you can give it.
3. Gutclear is a medicine to soften the stools and make passing stools less painful. Many side effects are mentioned in literature like - Confusion, low potassium, Headache, Rash, Rectal irritation. But remember that all these may not occur at all in your kid. But if there is severe diarrhea or watery loose stools stop it.
4. IgE is high in your kid and it suggests that he is prone to allergy, that's all. You need not worry about it. It is not dangerously high.

I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link. Please find the link below.
www.healthcaremagic.com/doctors/dr-sumanth-amperayani/67696
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor